Dermatologic adverse events to chemotherapeutic agents, Part 1: cytotoxic agents, epidermal growth factor inhibitors, multikinase inhibitors, and proteasome inhibitors

SEVERE DRUG REACTIONS AND REACTIONS TO CHEMOTHERAPEUTIC AGENTS

Dermatologic adverse events to chemotherapeutic agents, Part 1: cytotoxic agents, epidermal growth factor inhibitors, multikinase inhibitors, and proteasome inhibitors

Mar
2014
Vol. 33. No. 1
Milan J. Anadkat, MD | Rachel L. Kyllo, BS

Dermatologic toxicities have profound effects on patients
receiving chemotherapy for cancer treatment. Cytotoxic
chemotherapies are associated with a number of nonspecific
dermatologic adverse events including alopecia, mucositis,
and onychodystrophy. Targeted therapies including
epidermal growth factor inhibitors, multikinase inhibitors,
and proteasome inhibitors are associated with different
skin reactions that are class-specific. In Part 1 of this
review, we examine the presentations of the most common
dermatologic adverse events associated with the above
drugs and discuss the strategies used for their prevention
and treatment.

PURCHASE NOW